Alert archive / California / Coastal Flood Warnings in 2017
Coastal Flood Warning 3, NWS Eureka, CA
NWS Eureka, CA issued this coastal flood warning at Jan 12, 2017, 5:38 AM PST for Humboldt County, California. It took effect at Jan 12, 2017, 9:00 AM PST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2017, 5:38 AM PST (13:38 UTC)
- In effect from
- Jan 12, 2017, 9:00 AM PST
- Expired
- Jan 12, 2017, 1:00 PM PST
- In force
- 4 hr
- Issued by
- NWS Eureka, CA
County Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 39 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 1.6 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
609 WHUS46 KEKA 121338 CFWEKA URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 538 AM PST THU JAN 12 2017 CAZ103-122100- /O.NEW.KEKA.CF.W.0003.170112T1700Z-170112T2100Z/ NORTHERN HUMBOLDT COAST- 538 AM PST THU JAN 12 2017 ...COASTAL FLOOD WARNING IN EFFECT FROM 9 AM THIS MORNING TO 1 PM THIS AFTERNOON... * COASTAL FLOODING...HIGH ASTRONOMICAL TIDES WILL CAUSE FLOODING IN LOW LYING AREAS ALONG THE REDWOOD COAST. THE WATER LEVEL IS EXPECTED TO PEAK BETWEEN 9.1 AND 9.5 FEET MLLW AT THE NORTH SPIT TIDE GAUGE. * TIMING...HIGH TIDE IS AT 1058 AM AT THE HUMBOLDT BAY NORTH SPIT TIDE GAUGE. FLOODING MAY BEGIN UP TO 2 HOURS BEFORE AND CONTINUE FOR 2 HOURS AFTER HIGH TIDE. * IMPACTS...LOW LYING AREAS WILL EXPERIENCE MINOR FLOODING INCLUDING...BUT NOT LIMITED TO...ROADWAYS IN KING SALMON AND THE ARCATA BOTTOMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT. COASTAL RESIDENTS IN THE WARNED AREA SHOULD BE ALERT FOR RISING WATER...AND TAKE APPROPRIATE ACTION TO PROTECT LIFE AND PROPERTY. $$ CAZ109-122000- /O.NEW.KEKA.CF.Y.0005.170112T1600Z-170112T2000Z/ MENDOCINO COAST- 538 AM PST THU JAN 12 2017 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON TODAY... * COASTAL FLOODING...HIGH ASTRONOMICAL TIDES WILL CAUSE MINOR FLOODING IN LOW LYING AREAS ALONG PORTIONS OF THE MENDOCINO COAST. THE WATER LEVEL IS EXPECTED TO PEAK BETWEEN 7.8 AND 8.0 FEET MLLW AT THE ARENA COVE TIDE GAUGE. * TIMING...HIGH TIDE IS AT 1005 AM AT THE ARENA COVE TIDE GAUGE. FLOODING MAY BEGIN AN HOUR BEFORE OR CONTINUE FOR AN HOUR OR TWO AFTER HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. $$
What forecasters said that day
The local office's own words before this coastal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this coastal flood warning went out at Jan 12, 5:25 AM PST, 13 minutes earlier.
Area forecast discussion, Jan 12, 5:25 AM PST, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Eureka CA
525 AM PST Thu Jan 12 2017
SYNOPSIS...Building high pressure will bring mostly dry weather
through the weekend with the next opportunity for wet weather coming
next week. Near freezing temperatures will be possible near the
coast tonight and Friday night while daytime temperatures will
increase by only a few degrees into the weekend.
DISCUSSION...Northwestern California will finally get a chance to
dry out as ridging builds over the exiting storm system. High
pressure will dominate the weather pattern over the next few days
causing day time temperatures to very gradually increase by a few
degrees into the weekend. Tonight and Friday night, however, will be
on the chillier side with near freezing temperatures impacting
coastal areas. Expect mostly clear skies today and Friday but some
cloud cover will be possible this weekend as a weak shortwave skirts
past the region.
While still a long ways out, there is relatively high confidence
that another round of substantial rain will impact the region next
week. Current projections indicate that heavy rain is well within
the realm of possibilities for Northwest California, and this
potential will need to be watched closely after the recent
significant rains. Fortunately there will be several days to recover
ahead of this storm, but it bears watching anyway as soils will be
slow to desaturate. KML/BRC
AVIATION...Skies will be clear to partly cloudy along the Redwood
coast thru the period with some patchy shallow fog during the early
morning hours. A few light showers will move S over the adjacent
coastal waters during the early morning. Clouds and some light
showers will linger around KUKI thru the morning hours near a slowly
departing disturbance. Winds will be light across the area with a
few gusts to around 15 knots near the Redwood Coast during the
afternoon. /SEC
MARINE...N winds will increase this morning, with Small Craft
Advisory conditions developing in the offshore waters. Winds and
short period seas will gradually subside by Friday. Otherwise,
generally light to moderate N winds are expected. Winds will become
southerly in the NW waters by next Monday as a frontal system
approaches. W swell will build this weekend and early next week with
initial periods of 21 to 22 seconds. The threat of sneaker waves is
forecast to increase by Sunday. /SEC
HYDROLOGY...Rivers across the area continue to recede. The Eel
River at Fernbridge has fallen below flood stage, and this was the
last River in the area to do so. Will continue to issue River
Statements for this river as well as the Klamath River at Klamath
and the Mad River at Arcata until they fall below monitor stage.
Little if any additional rainfall is expected across the area
through the weekend and into early next week. Another period of
widespread heavy rainfall looks possible by the middle of next week.
/SEC
COASTAL FLOODING...W surf will couple with some residual rainfall
runoff and high astronomical tides to produce coastal flooding
around the times of the morning high tide today. The highest tide is
expected this morning around 11 AM. The most significant coastal
flooding is expected in the Humboldt Bay area, where tidal anomalies
are presently running about 0.9 feet above predicted levels. A
coastal flood warning will be issued for that area. Will also
hoist a coastal flood advisory for the Mendocino County coast.
Tide levels are expected to remain below advisory threshold for
the Crescent City area. Astronomical tides will continue to come
down on Friday, but minor coastal flooding around the most
vulnerable portions of Humboldt Bay will be possible. /SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Coastal Flood Advisory until noon PST today for CAZ109.
Coastal Flood Warning from 9 AM this morning to 1 PM PST this
afternoon for CAZ103.
NORTHWEST CALIFORNIA COASTAL WATERS...Coastal Flood Advisory until noon PST today for PZZ455.
Coastal Flood Warning from 9 AM this morning to 1 PM PST this
afternoon for PZZ410-450.
Small Craft Advisory until 9 AM PST Friday for PZZ470.
Small Craft Advisory until 9 AM PST Saturday for PZZ475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Jan 12, 5:28 AM PST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 528 AM PST THU JAN 12 2017 CAZ102-105>108-110>113-131330- DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY- NORTHWESTERN MENDOCINO INTERIOR-NORTHEASTERN MENDOCINO INTERIOR- SOUTHWESTERN MENDOCINO INTERIOR-SOUTHEASTERN MENDOCINO INTERIOR- 528 AM PST THU JAN 12 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ101-104-131330- COASTAL DEL NORTE-SOUTHWESTERN HUMBOLDT- 528 AM PST THU JAN 12 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS AN INCREASED THREAT FOR SNEAKER WAVES LATE IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ109-131330- MENDOCINO COAST- 528 AM PST THU JAN 12 2017 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM UNTIL NOON PST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A COASTAL FLOOD ADVISORY IS CURRENTLY IN EFFECT. HIGH ASTRONOMICAL TIDES MAY BRING MINOR COASTAL FLOODING TO LOW AREAS ON THE COAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS AN INCREASED THREAT FOR SNEAKER WAVES LATE IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ103-131330- NORTHERN HUMBOLDT COAST- 528 AM PST THU JAN 12 2017 ...COASTAL FLOOD WARNING IN EFFECT FROM 9 AM THIS MORNING TO 1 PM PST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A COASTAL FLOOD WARNING IS CURRENTLY IN EFFECT.HIGH ASTRONOMICAL TIDES MAY BRING MINOR COASTAL FLOODING TO LOW AREAS ON THE COAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS AN INCREASED THREAT FOR SNEAKER WAVES LATE IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 5:38 AM PST | Coastal Flood Advisory | EKA | Mendocino | 6 hr |
Nearby
Coastal Flood Warnings in California, 2017Every coastal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.